MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-20
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline device will not be returned for evaluation as it was implanted in the patient.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that resistance felt during delivered pipeline flex in the marksman catheter and after that distal end of the pipeline did not open.The patient was undergoing embolization treatment for a aneurysm with flow diversion.The vessel was observed moderately tortuous.Reported device and any accessory devices were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.It was reported that during the operation, microcatheter was found to have great resistance during the delivery of the stent, and barely completed the release of pipeline flex.It was reported that the proximal end of the pipeline flex stent was not fully opened and not attached to the wall.A balloon was used to expand the pipeline device.There were no patient symptoms or complications associated with this event.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8580857
Report Number2029214-2019-00408
Device Sequence Number19297868
Product Code OUT
UDI-Device Identifier00847536016477
UDI-Public00847536016477
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2021
Device Model NumberPED-450-20
Device Lot NumberA649249
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR